Alert archive / Ohio / Flash Flood Warnings in 2016
Flash Flood Warning 58, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Sep 18, 2016, 6:28 PM EDT for Pickaway County, Ohio. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2016, 6:28 PM EDT (22:28 UTC)
- Expired
- Sep 18, 2016, 10:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
County Pickaway County, OH
The radar
The Cincinnati radar (KILN), 81 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 6:47 PM EDT | FLASH FLOOD | South Bloomfield, OH | STATE ROUTE 316 AND STATE ROUTE 752 CLOSED DUE TO EXCESSIVE WATER ON ROADS. |
| Sep 18, 7:10 PM EDT | FLOOD | 2 Se Ashville, OH | 2 INCHES OF WATER IN YARD AND DRIVEWAY. |
| Sep 18, 9:21 PM EDT | FLASH FLOOD | Ssw Ashville, OH | CROMLEY STREET CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
433 WGUS51 KILN 182228 FFWILN OHC129-190030- /O.NEW.KILN.FF.W.0058.160918T2228Z-160919T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 628 PM EDT SUN SEP 18 2016 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL PICKAWAY COUNTY IN CENTRAL OHIO... * UNTIL 830 PM EDT. * AT 626 PM EDT...RADAR INDICATED THAT SHOWERS WITH HEAVY RAIN HAD PRODUCED 2 TO 2.5 INCHES ACROSS THE WARNED AREA. HEAVY RAIN CONTINUES TO FALL WITH ANOTHER 1 INCH OR SO POSSIBLE. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... ASHVILLE AND SOUTH BLOOMFIELD. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3977 8290 3968 8286 3964 8305 3974 8307 $$ HICKMAN
6 follow-up statements
213 WGUS71 KILN 182250 FFSILN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 650 PM EDT SUN SEP 18 2016 OHC129-190030- /O.CON.KILN.FF.W.0058.000000T0000Z-160919T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PICKAWAY OH- 650 PM EDT SUN SEP 18 2016 ...THE FLASH FLOOD WARNING FOR NORTH CENTRAL PICKAWAY COUNTY REMAINS IN EFFECT UNTIL 830 PM EDT... AT 648 PM EDT...RADAR INDICATED THAT HEAVY RAIN HAD FALLEN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN IN THE SOUTH BLOOMINGFIELD AND ASHVILLE AREAS. HEAVY RAIN CONTINUES TO FALL WITH ANOTHER INCH POSSIBLE. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... ASHVILLE AND SOUTH BLOOMFIELD. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3977 8290 3968 8286 3964 8305 3974 8307 $$ HICKMAN
418 WGUS51 KILN 182355 FFWILN OHC129-190130- /O.EXT.KILN.FF.W.0058.000000T0000Z-160919T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 755 PM EDT SUN SEP 18 2016 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS EXTENDED THE * FLASH FLOOD WARNING FOR... NORTH CENTRAL PICKAWAY COUNTY IN CENTRAL OHIO... * UNTIL 930 PM EDT. * AT 753 PM EDT...RADAR INDICATED THAT HEAVY RAIN HAD FALLEN ACROSS THE WARNED AREA. UP TO FOUR INCHES OF RAIN HAVE ALREADY FALLEN. ANOTHER LINE OF SHOWERS WITH HEAVY RAIN IS EXPECTED TO MOVE ACROSS THE WARNED AREA THROUGH 900 PM EDT. AN ADDITIONAL INCH MA YOCCUR WITH THIS PRECIPITATION. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CONTINUE TO POSE A FLASH FLOOD THREAT. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... ASHVILLE AND SOUTH BLOOMFIELD. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3977 8290 3968 8286 3964 8305 3974 8307 $$ HICKMAN
731 WGUS71 KILN 190035 FFSILN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 835 PM EDT SUN SEP 18 2016 OHC129-190130- /O.CON.KILN.FF.W.0058.000000T0000Z-160919T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PICKAWAY OH- 835 PM EDT SUN SEP 18 2016 ...THIS IS A FLASH FLOOD EMERGENCY FOR NORTH CENTRAL PICKAWAY COUNTY... ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT... AT 832 PM EDT...RADAR INDICATED THAT EXTREMELY HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNING AREA. OVER FOUR INCHES OF RAIN HAVE ALREADY FALLEN. VERY SEVERE FLASH FLOODING IS HIGHLY LIKELY AS SHOWERS WITH HEAVY RAIN DROP ANOTHER 1 TO 2 INCHES OF RAIN. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... ASHVILLE AND SOUTH BLOOMFIELD. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER. TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3977 8290 3968 8286 3964 8305 3974 8307 $$ HICKMAN
504 WGUS51 KILN 190051 FFWILN OHC129-190230- /O.EXT.KILN.FF.W.0058.000000T0000Z-160919T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 851 PM EDT SUN SEP 18 2016 ...FLASH FLOOD EMERGENCY FOR NORTH CENTRAL PICKAWAY COUNTY...INCLUDING ASHVILLE AND SOUTH BLOMMFIELD... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS EXTENDED THE * FLASH FLOOD WARNING FOR... NORTH CENTRAL PICKAWAY COUNTY IN CENTRAL OHIO... * UNTIL 1030 PM EDT. * AT 847 PM EDT...RADAR INDICATED THAT EXTREMELY HEAVY RAIN HAD FALLEN ACROSS THE ASHVILLE AND SOUTH BLOOMFIELD AREAS. RADAR HAS ESTIMATED THAT 4 TO 5 INCHES OF RAIN HAVE FALLEN SINCE 5 PM EDT THIS PAST AFTERNOON. HEAVY RAIN CONTINUES TO FALL WITH ANOTHER 1 TO 2 INCHES POSSIBLE THROUGH 930 PM EDT. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. THIS IS A FLASH FLOOD EMERGENCY FOR ASHVILLE AND SOUTH BLOOMFIELD! PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER. TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3977 8290 3968 8286 3964 8305 3974 8307 $$ HICKMAN
675 WGUS71 KILN 190123 FFSILN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 923 PM EDT SUN SEP 18 2016 OHC129-190230- /O.CON.KILN.FF.W.0058.000000T0000Z-160919T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PICKAWAY OH- 923 PM EDT SUN SEP 18 2016 ...THIS IS A FLASH FLOOD EMERGENCY FOR NORTH CENTRAL PICKAWAY COUNTY... ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT... AT 921 PM EDT...RADAR INDICATED THAT HEAVY RAIN WAS WEAKENING ACROSS THE WARNING AREA. HOWEVER...RUNOFF FROM 4 TO 5 INCHES OF RAIN CONTINUES TO POSE A SERIOUS FLASH FLOOD THREAT. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE... ASHVILLE AND SOUTH BLOOMFIELD. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER. TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3977 8290 3968 8286 3964 8305 3974 8307 $$ HICKMAN
695 WGUS71 KILN 190221 FFSILN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1021 PM EDT SUN SEP 18 2016 OHC129-190230- /O.EXP.KILN.FF.W.0058.000000T0000Z-160919T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PICKAWAY OH- 1021 PM EDT SUN SEP 18 2016 ...THE FLASH FLOOD WARNING FOR NORTH CENTRAL PICKAWAY COUNTY WILL EXPIRE AT 1030 PM EDT... ALTHOUGH THE THREAT FOR FLASH FLOODING HAS ENDED...HIGH WATER ON AREA ROADS WILL CONTINUE INTO EARLY MORNING. A FLOOD WARNING HAS BEEN ISSUED UNTIL 115 AM EDT MONDAY MORNING TO ACCOUNT FOR THIS. PLEASE REPORT PREVIOUS FLASH FLOODING TO THE NATIONAL WEATHER SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT VIA SOCIAL MEDIA. LAT...LON 3977 8290 3968 8286 3964 8305 3974 8307 $$ HICKMAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 3:58 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Sep 18, 3:58 PM EDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 358 PM EDT Sun Sep 18 2016 .SYNOPSIS... Moisture associated with weak low pressure will move east tonight. Dry weather is expected Monday through Friday when high pressure is forecast to build across the region. A frontal boundary will provide the focus for thunderstorm development next weekend. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Moisture continues to stream northeastward along the Appalachians on a southwest flow on the east flank of an upper trough. Though widespread precip remains well to the east, isolated showers are lingering in limited moisture and weak instability on the western periphery of this system. Kept low chance pops through the evening, with a diminishing trend expected tonight with loss of daytime heating and with upper support gradually weakening. Cooler temperatures filtering in from the northwest coupled with radiational cooling will lead overnight lows in the upper 50s in northwest counties, while lows should stay up in the mid 60s southeast due to thicker clouds. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... For Monday, upper trough axis will be east of the area, while a flattened ridge pushes in from the west. This will allow high pressure to develop at the surface, which will remain over the area through Tuesday. This regime is expected to result in dry weather for the ILN area. Mostly sunny skies and weak warm advection will result in a modest warming trend. Look for highs mainly in the low 80s Monday, rising the mid 80s Tuesday. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... Above normal temperatures and generally dry weather expected through the week. Mid/upr level ridge over the southern US with a band of westerlies through the Great Lakes to start the long term. Precipitation wail be confined to region close to weak surface front which lays out parallel to the upper level flow across the Great Lakes. The mid/upr level ridge over the southern US will expand north and east, becoming centered over the southeast by the end of the week. Temperatures will start out with highs 80 to 85 on Wednesday, warming to the mid and upper 80s with muggy air returning by Friday and Saturday. Upper level trof to track east across the northern Plains into the western Great Lakes by next Monday. Model solutions differ on timing but generally have trended slower. Given high amplitude flow, a slower soln is reasonable. So have limited pops to slight chance of a shower or thunderstorm Saturday afternoon and chance pops Sunday. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... MVFR CIGs from this morning will continue to lift in favor of VFR conditions this afternoon. Hi-res models continue to indicate spotty -SHRA development this afternoon, especially across central OH. Some isolated development has already taken place, but expect coverage to be limited enough to maintain just a VCSH for KCMH and KLCK thru the afternoon. Winds will remain light and variable this afternoon ahead of a very weak cold front. Winds will remain light/calm overnight, leading to the potential for BR development once again, especially for eastern sites where drier air will be slower to filter in. Although slightly drier air will be moving into the area, calm winds/clear skies may allow VSBYs at KLUK to go IFR at times towards 12z Monday. VFR conditions are expected after 13z Monday, with perhaps just a few passing cirrus through 18z. Winds will remain light out of the north on Monday. OUTLOOK...No significant weather expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Coniglio NEAR TERM...Coniglio SHORT TERM...Coniglio LONG TERM...AR AVIATION...KC
Hazardous weather outlook, Sep 18, 5:25 AM EDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 525 AM EDT SUN SEP 18 2016 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-190930- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 525 AM EDT SUN SEP 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 6:05 PM EDT | Areal Flood Advisory | ILN | Pickaway | 115 min |
| Sep 18, 6:16 PM EDT | Areal Flood Advisory | ILN | Licking | 119 min |
| Sep 18, 7:12 PM EDT | Flash Flood Warning | ILN | Licking | 2 hr |
Nearby
Flash Flood Warnings in Ohio, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.